On the dynamics of the impulsive predator-prey systems with Beddington – DeAngelis type functional response

  • N. N. Pelen Ondokuz Mayıs Univ., Math. Dep., Kurupelit, Samsun, Turkey
Keywords: Predator-prey systems, impulsive differential equations, stability, periodicity


UDC 517.9

In this study, the two-dimensional predator-prey system with Beddington–DeAngelis type functional response with impulses is considered in a periodic environment.
For this special case, necessary and sufficient conditions are found for the considered system when it has at least one $w$-periodic solution.
This result is mainly based on the continuation theorem in the coincidence degree theory and to get the globally attractive $w$-periodic solution of the given system, an inequality is given as the necessary and sufficient condition by using the analytic structure of the system.



D. Bainov, P. Simeonov, Impulsive differential equations: periodic solutions and applications, Pitman Monogr. and Surveys Pure and Appl. Math., vol. 66, Longman Sci. and Techn., Harlow, UK (1993).

J. R. Beddington, Mutual interference between parasites or predators and its effect on searching efficency, J. Animal Ecology, 44, 331 – 340 (1975). DOI: https://doi.org/10.2307/3866

M. Bohner, A. Peterson, Dynamic equations on times scales: an introduction with applications, Birkh¨auser, Basel etc. (2001), https://doi.org/10.1007/978-1-4612-0201-1 DOI: https://doi.org/10.1007/978-1-4612-0201-1

M. Bohner, Meng Fan, Jimin Zhang, Existence of periodic solutions in predator-prey and competition dynamic systems, Nonlinear Anal.: Real World Appl., 7, 1193 – 1204 (2006), https://doi.org/10.1016/j.nonrwa.2005.11.002 DOI: https://doi.org/10.1016/j.nonrwa.2005.11.002

N. Bourbaki, Elements of mathematics. Algebra: algebraic structures. Linear algebra, 1, Addison-Wesley (1974).

D. L. DeAngelis, R. A. Goldstein, R. V. O’Neill, A model for trophic interaction, Ecology, 56, 881 – 892 (1975). DOI: https://doi.org/10.2307/1936298

M. Fan, S. Agarwal, Periodic solutions for a class of discrete time competition systems, Nonlinear Stud., 9, № 3, 249 – 261 (2002).

M. Fan, K. Wang, Global periodic solutions of a generalized n-species Gilpin – Ayala competition model, Comput. Math. Appl., 40, № 10-11, 1141 – 1151 (2000), https://doi.org/10.1016/S0898-1221(00)00228-5 DOI: https://doi.org/10.1016/S0898-1221(00)00228-5

M. Fan, K. Wang, Periodicity in a delayed ratio-dependent predator-prey system, J. Math. Anal. and Appl., 262, № 1, 179 – 190 (2001), https://doi.org/10.1006/jmaa.2001.7555 DOI: https://doi.org/10.1006/jmaa.2001.7555

M. Fan, Q. Wang, Periodic solutions of a class of nonautonomous discrete time semi-ratio-dependent predator-prey systems, Discrete Contin. Dyn. Syst. Ser. B, 4, № 3, 563 – 574 (2004), https://doi.org/10.3934/dcdsb.2004.4.789 DOI: https://doi.org/10.3934/dcdsb.2004.4.563

Q. Fang, X. Li, M. Cao, Dynamics of a discrete predator-prey system with Beddington – DeAngelis function response, Appl. Math., 3, 389 – 394 (2012), https://doi.org/10.4236/am.2012.34060 DOI: https://doi.org/10.4236/am.2012.34060

R. E. Gaines, J. L. Mawhin, Coincidence degree and non-linear differential equations, Springer, Berlin (1977). DOI: https://doi.org/10.1007/BFb0089537

J. K. Hale, Asymptotic behavior of dissipative systems, Math. Surveys and Monogr., vol. 25, Amer. Math. Soc., Providence, R.I. (1988), https://doi.org/10.1090/surv/025 DOI: https://doi.org/10.1090/surv/025

H. F. Huo, Periodic solutions for a semi-ratio-dependent predator-prey system with functional responses, Appl. Math. Lett., 18, 313 – 320 (2005), https://doi.org/10.1016/j.aml.2004.07.021 DOI: https://doi.org/10.1016/j.aml.2004.07.021

Y. K. Li, Periodic solutions of a periodic delay predator-prey system, Proc. Amer. Math. Soc., 127, № 5, 1331 – 1335 (1999), https://doi.org/10.1090/S0002-9939-99-05210-7 DOI: https://doi.org/10.1090/S0002-9939-99-05210-7

A. F. Guvenilir, B. Kaymakcalan, N. N. Pelen, Impulsive predator-prey dynamic systems with Beddington – DeAngelis type functional response on the unification of discrete and continuous systems, Appl. Math., 8 (2015), https://doi.org/10.4236/am.2015.69147. DOI: https://doi.org/10.4236/am.2015.69147

A. M. Samoilenko, N. A. Perestyuk, Impulsive differential equations, World Sci. Ser. Nonlinear Sci. Ser. A: Monographs and Treatises, vol. 14, World Sci., River Edge, NJ, USA (1995), https://doi.org/10.1142/9789812798664 DOI: https://doi.org/10.1142/9789812798664

V. Lakshmikantham, D. D. Bainov, P. S. Simeonov, Theory of impulsive differential equations, Vol. 6, Ser. Modern Appl. Math., World Sci., Teaneck, NJ, USA (1989), https://doi.org/10.1142/0906 DOI: https://doi.org/10.1142/0906

S. Tang, Y. Xiao, L. Chen, R. A. Cheke, ntegrated pest management models and their dynamical behaviour, Bull. Math. Biol., 67, № 1, 115 – 135 (2005), https://doi.org/10.1016/j.bulm.2004.06.005 DOI: https://doi.org/10.1016/j.bulm.2004.06.005

Q. Wang, M. Fan, K. Wang, Dynamics of a class of nonautonomous semi-ratio-dependent predator-prey systems with functional responses, J. Math. Anal. and Appl., 278, № 2, 443 – 471 (2003), https://doi.org/10.1016/S0022-247X(02)00718-7 DOI: https://doi.org/10.1016/S0022-247X(02)00718-7

P. Wang, Boundary value problems for first order impulsive difference equations, Int. J. Difference Equat., 1, № 2, 249 – 259 (2006).

W. Wang, J. Shen, J. Nieto, Permanence and periodic solution of predator-prey system with holling type functional response and impulses, Discrete Dyn. Nat. and Soc., 2007, Article ID 81756 (2007), 15 p., https://doi.org/10.1155/2007/81756 DOI: https://doi.org/10.1155/2007/81756

C. Wei, L. Chen, Periodic solution of prey-predator model with Beddington – DeAngelis functional response and impulsive state feedback control, J. Appl. Math., 2012 (2012), 17 p., https://doi.org/10.1155/2012/607105 DOI: https://doi.org/10.1155/2012/607105

R. Xu, M. A. J. Chaplain, F. A. Davidson, Periodic solutions for a predator-prey model with Holling-type functional response and time delays, Appl. Math. and Comput., 161, № 2, 637 – 654 (2005)., https://doi.org/10.1016/j.amc.2003.12.054 DOI: https://doi.org/10.1016/j.amc.2003.12.054

Z. Xiang, Y. Li, X. Song, Dynamic analysis of a pest management SEI model with saturation incidence concerning impulsive control strategy, Nonlinear Anal., 10, № 4, 2335 – 2345 (2009), https://doi.org/10.1016/j.nonrwa.2008.04.017 DOI: https://doi.org/10.1016/j.nonrwa.2008.04.017

X.-Q. Zhao, Uniform persistence and periodic coexistence states in infinite-dimensional periodic semiflows with applications, Can. Appl. Math. Quart., 3, № 4, 473 – 495 (1995).

How to Cite
Pelen , N. N. “On the Dynamics of the Impulsive Predator-Prey Systems With Beddington – DeAngelis Type Functional Response”. Ukrains’kyi Matematychnyi Zhurnal, Vol. 73, no. 4, Apr. 2021, pp. 523 -43, doi:10.37863/umzh.v73i4.619.
Research articles